MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Codes Crack (1135); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: k130293.The event is currently under investigation.
 
Event or Problem Description
It was reported that during a lower leg angiogram procedure using an advance 18 low profile balloon catheter, the hub of the catheter separated.No unintended section of the device remained inside the patient's body.Another device was used to complete the procedure.There were no adverse effects on the patient reported due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of complaint history, device history record, documentation, drawing, specifications, quality control, functional testing and visual inspection of the returned device was conducted during the investigation.One used advance 18lp low profile balloon catheter was returned for examination.Three cracks were noted on the balloon port of the hub.An attempt was made to inflate the balloon.The balloon would not inflate due to the cracks in the balloon port.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the provided information and device evaluation, a definitive root cause cannot be conclusively be determined.Per the quality engineering risk assessment no further action is required.Monitoring for similar complaints will continue.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6602576
Report Number1820334-2017-01031
Device Sequence Number324934
Product Code LIT
UDI-Device Identifier10827002343365
UDI-Public(01)10827002343365(17)200222(10)7697844
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA4-18-150-6-8
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/03/2016
Supplement Date Received by Manufacturer07/10/2017
Initial Report FDA Received Date05/31/2017
Supplement Report FDA Received Date07/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1